Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 24, 2016, 4:26 PM CDT for Henry County, Alabama; 4 counties in Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2016, 4:26 PM CDT (21:26 UTC)
- Expired
- Mar 24, 2016, 4:47 PM CDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, AL, Calhoun County, GA, Clay County, GA, Early County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 4:45 PM CDT | TSTM WND DMG | 2 S Fort Gaines, GA | POWER LINES DOWN ALONG HIGHWAY 37 SOUTH OF FORT GAINES. ALSO, SEVERAL TREES WERE REPORTED DOWN THROUGHOUT CLAY COUNTY. CORRECTED TIME OF EVENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 12:18 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 24, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS52 KTAE 242126
SVRTAE
ALC067-GAC037-061-099-243-242215-
/O.NEW.KTAE.SV.W.0075.160324T2126Z-160324T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT THU MAR 24 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
NORTHERN EARLY COUNTY IN SOUTHWESTERN GEORGIA...
WESTERN CALHOUN COUNTY IN SOUTHWESTERN GEORGIA...
CLAY COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHWESTERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 615 PM EDT/515 PM CDT/
* AT 525 PM EDT/425 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR ABBEVILLE TO 8 MILES SOUTHWEST OF FORT
GAINES TO NEAR COLUMBIA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...BLAKELY...EDISON...ARLINGTON...DOUGLASVILLE...
DAMASCUS...BELLVILLE...BLUFFTON...HALEBURG...SUTTONS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT/700 PM CDT/ FOR
SOUTHEASTERN ALABAMA.
LAT...LON 3161 8469 3129 8465 3132 8522 3142 8521
3161 8524 3173 8475
TIME...MOT...LOC 2125Z 263DEG 33KT 3160 8518 3153 8515 3143 8513 3137
8514
HAIL...<.75IN
WIND...60MPH
$$
9-FOURNIER2 follow-up statements
338
WWUS52 KTAE 242140
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT THU MAR 24 2016
ALC067-242150-
/O.CAN.KTAE.SV.W.0075.000000T0000Z-160324T2215Z/
HENRY AL-
540 PM EDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
ALABAMA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3161 8469 3129 8465 3131 8509 3137 8509
3139 8508 3143 8508 3143 8507 3147 8507
3154 8504 3157 8506 3162 8506 3164 8509
3165 8508 3173 8475
TIME...MOT...LOC 2140Z 263DEG 33KT 3161 8504 3154 8501 3144 8499 3138
8500
$$
GAC037-061-099-243-242215-
/O.CON.KTAE.SV.W.0075.000000T0000Z-160324T2215Z/
EARLY GA-CALHOUN GA-CLAY GA-RANDOLPH GA-
540 PM EDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN EARLY...WESTERN CALHOUN...CLAY AND SOUTHWESTERN RANDOLPH
COUNTIES...
AT 540 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORT GAINES TO 14 MILES EAST OF ABBEVILLE TO 12 MILES
NORTHEAST OF COLUMBIA TO NEAR BLAKELY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT GAINES...BLAKELY...EDISON...ARLINGTON...DOUGLASVILLE...DAMASCUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
ALABAMA.
LAT...LON 3161 8469 3129 8465 3131 8509 3137 8509
3139 8508 3143 8508 3143 8507 3147 8507
3154 8504 3157 8506 3162 8506 3164 8509
3165 8508 3173 8475
TIME...MOT...LOC 2140Z 263DEG 33KT 3161 8504 3154 8501 3144 8499 3138
8500
HAIL...<.75IN
WIND...60MPH
$$
9-FOURNIER321
WWUS52 KTAE 242147
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT THU MAR 24 2016
GAC037-061-099-243-242157-
/O.CAN.KTAE.SV.W.0075.000000T0000Z-160324T2215Z/
EARLY GA-CALHOUN GA-CLAY GA-RANDOLPH GA-
547 PM EDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EARLY...WESTERN
CALHOUN...CLAY AND SOUTHWESTERN RANDOLPH COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
ALABAMA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3161 8469 3129 8465 3131 8509 3137 8509
3139 8508 3143 8508 3143 8507 3147 8507
3154 8504 3157 8506 3162 8506 3164 8509
3165 8508 3173 8475
TIME...MOT...LOC 2146Z 263DEG 33KT 3162 8497 3155 8494 3145 8492 3139
8493
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:26 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 24, 3:26 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT THU MAR 24 2016
...Severe Storms Possible from This Afternoon into This Evening...
.Near Term [Through Tonight]...
A band of weaker convection that had developed this morning along an
eastward propagating gravity wave has since coalesced into a
continuous squall line as of 1830Z. This squall line stretched along
the I-65 corridor in far southern Alabama at the time, and then
southwest to the mouth of the Mississippi River and out into the
Gulf of Mexico. Cooling cloud tops and a considerable amount of
lightning activity also imply a strengthening and organizing trend
for the MCS in the past couple hours.
The ambient environment around the squall line as of 18Z is fairly
homogeneous extending downstream to the east to roughly a Chipley to
Panama City line in the Florida Panhandle. MLCAPE on the order of
around 700-1200 j/kg coincides with effective bulk shear around 50
knots over this area, and should provide a favorable environment for
a continued severe weather threat for at least another few hours as
the squall line approaches the Apalachicola River. After that point,
there are questions about the quality of boundary layer moisture
return, as well as a loss of diurnal heating, that may kick start a
diminishing trend in the MCS as it progresses east. That being said,
an isolated instance of severe weather can't be ruled out anywhere
in our forecast area into the evening and early overnight, but the
highest threat is in the aforementioned area: the Florida Panhandle
to the west of a Chipley to Panama City line. The primary hazard is
expected to be damaging winds. Sufficient low-level shear and steep
mid-level lapse rates should exist for an isolated tornado and large
hail threat respectively.
.Short Term [Friday Through Saturday Night]...
A cold front that pushes into the CWA on Friday will linger
overnight and lift northward Saturday as a warm front, allowing the
period of unsettled weather to continue through the short term.
While showers and thunderstorms are expected each day, it appears at
this point that the more widespread precipitation and heavy rain
will be on Saturday.
Model CAPE has trended upward for Friday with some values for
tomorrow afternoon in excess of 1500 J/kg. Deep layer shear remains
in the 35-45kt range while 0-1km helicity is forecast to be a little
lower tomorrow compared to today. Expect a similar situation in
terms of a marginal risk of severe weather on Friday with the main
threats being damaging wind and hail, however the storms may not
be as organized as observed today. By Saturday, the instability
decreases, although remains enough to still support thunderstorms,
but the main hazard transitions towards the heavy rain threat.
.Long Term [Sunday Through Thursday]...
Showers and thunderstorms will persist for the beginning of the
long term with heavy rain continuing Sunday through early Monday.
The instability is fairly low at that point, so with multiple
rounds of rain before this time period, the main threat will be
heavy rain. A front will push through the area on Monday, finally
allowing for a dry day on Tuesday. This will not last long though
as another wave brings the return of precipitation Wednesday night
into Thursday.
&&
.Aviation...
[Through 18Z Friday]
A line of thunderstorms was taking shape to the
west of the area at 1730Z, and stretched from near MOB to the
southwest. At its current pace, it would arrive near DHN and ECP
terminals around 22-23Z, and at ABY and TLH terminals around 00-01Z.
These storms could bring LIFR-IFR visibilities and gusty winds to 30
knots or more. Otherwise, tonight we expect a mixture of cloud
layers with occasional periods of MVFR or IFR CIGS, and a gradual
improvement after sunrise on Friday. Additional showers are possible
overnight and may linger near TLH and VLD into tomorrow. An
additional round of thunderstorms will be possible tomorrow at TLH
and VLD, but confidence was not high enough to mention TSRA in the
TAFs yet.
&&
.Marine...
Winds continue to trend higher than the forecast, particularly
across the western portion of the marine area. Southerly winds
at cautionary levels will persist through much of tonight.
Thunderstorms ahead of a front will move through the coastal
waters this evening into tonight, bringing stronger wind gusts to
the area. The front will push into the marine area on Friday but
lift back northward on Saturday. This will result in a period of
showers and thunderstorms through the weekend.
&&
.Fire Weather...
No concerns.
&&
.Hydrology...
A prolonged period of showers and thunderstorms will persist
through the weekend. While they will be more scattered at times,
multiple rounds of storms are expected. While heavy rain is
possible through the end of the week, the better chances of the
heavy rain/flooding threat will be Saturday and Sunday. Through
Monday, 3-5 inches of rain is expected with isolated higher
amounts. Although some fluctuation is still possible in the
forecast, will need to monitor for potential flooding, especially
over the weekend when we have already observed a round of two of
rain.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 65 79 65 77 66 / 60 70 50 80 40
Panama City 66 74 63 73 66 / 60 60 50 80 50
Dothan 61 74 58 77 63 / 70 50 20 50 60
Albany 64 74 59 76 63 / 70 70 30 60 50
Valdosta 65 79 65 76 64 / 60 70 50 80 40
Cross City 65 81 67 79 66 / 40 60 60 60 30
Apalachicola 67 75 66 74 67 / 60 60 60 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight FOR
Coastal Bay-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...LAMERS
SHORT TERM...FIEUX
LONG TERM...FIEUX
AVIATION...LAMERS
MARINE...FIEUX
FIRE WEATHER...FOURNIER
HYDROLOGY...FIEUXIn the hours before
Local storm report, Mar 24, 3:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 4 NNW ELBA 31.48N 86.11W
03/24/2016 COFFEE AL 911 CALL CENTER
TREES DOWN ON HIGHWAY 189 NORTH IN COFFEE COUNTY.
0425 PM TSTM WND DMG 5 W NEW BROCKTON 31.37N 86.00W
03/24/2016 COFFEE AL 911 CALL CENTER
TREES DOWN ON COUNTY HIGHWAY 513 IN COFFEE COUNTY.
&&
08-LAMERSLocal storm report, Mar 24, 3:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 3 WNW FORT RUCKER 31.36N 85.75W
03/24/2016 M53 MPH DALE AL AWOS
46 KNOT PEAK WIND AT KLOR AUTOMATED STATION.
&&
08-LAMERSLocal storm report, Mar 24, 3:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 1 ESE DALEVILLE 31.28N 85.71W
03/24/2016 M45 MPH DALE AL AWOS
39 KNOT PEAK WIND GUST AT KOZR AUTOMATED STATION.
&&
08-LAMERSLocal storm report, Mar 24, 4:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL ENTERPRISE 31.31N 85.85W
03/24/2016 E1.00 INCH COFFEE AL AMATEUR RADIO
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
| Mar 24, 3:26 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Houston | 34 min |
| Mar 24, 3:54 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 36 min |
| Mar 24, 4:45 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Quitman, Randolph, Terrell | 19 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.